MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SOVEREIGN COMPACT CONSOLE; PHACOFRAGMENTATION UNIT

ABBOTT MEDICAL OPTICS SOVEREIGN COMPACT CONSOLE; PHACOFRAGMENTATION UNIT
Model Number CMP680300
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643)
Date of Event 11/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The phacoemulsification machine was examined and tested at the customer location by an amo field service specialist (fss).The fss found no issues with the operation of the equipment.The fss found the vacuum readings in default mode and surgeon¿s settings were higher than what was displayed on the display monitor but were within specifications.The fss calibrated the vacuum to resolve issue that was reported.During the evaluation of the unit, the error log was reviewed.When reviewing the error logs, the fss found multiple footpedal errors.The fss found the footpedal sticking in position 1 and 2.The footpedal was replaced.The footpedal issue is unrelated to the vacuum issues and was part of the field service checklist.The fss performed a field service checklist.The system was verified for all modes of operations.The system met amo specifications.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
During a cataract extraction procedure, the surgery center reported a capsular tear resulting in a vitrectomy surgical procedure.The surgery center indicated the surgeon had difficulty with maintaining the chamber.The surgeon indicated the vacuum was excessive and requested an evaluation of the unit.Through follow up, the surgery center indicated it was a difficult case due to the patient squeezing.The patient has been doing well post surgery.
 
Additional Manufacturer Narrative
In the initial report, the date of (b)(6) 2017 was inadvertently selected as the date received by manufacturer however, the correct date should have been 11/16/2017.A record review was performed.A product deficiency review was performed and there is no product deficiency identified.A document, service history, and trending was reviewed.There is not a recognizable adverse trend.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.A labeling review was conducted; the operator manual for the system was reviewed and found to include adequate instructions for use, warnings and operational errors.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SOVEREIGN COMPACT CONSOLE
Common Device Name
PHACOFRAGMENTATION UNIT
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7123245
Report Number3006695864-2017-01330
Device Sequence Number11032828
Product Code HQC
UDI-Device Identifier05050474514706
UDI-Public(01)05050474514706
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberCMP680300
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer12/28/2017
Initial Report FDA Received Date12/15/2017
Supplement Report FDA Received Date01/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;